Alert archive / Colorado / Fire Weather Watches in 2012

Fire Weather Watch 2, NWS Pueblo, CO

March 4, 20127 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Mar 4, 2012, 2:45 PM MST for 7 counties in Colorado. It took effect at Mar 6, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 2:45 PM MST (21:45 UTC)
In effect from
Mar 6, 2012, 11:00 AM MST
Expired
Mar 5, 2012, 3:30 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2204 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS85 KPUB 042145
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MST SUN MAR 4 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR GUSTY
WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 233 THROUGH 237...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 230 THROUGH 237...

COZ233>237-051345-
/O.NEW.KPUB.FW.W.0004.120305T1800Z-120306T0000Z/
/O.NEW.KPUB.FW.A.0002.120306T1800Z-120307T0200Z/
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
245 PM MST SUN MAR 4 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 233...234...235...
236 AND 237...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 233...234...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING
FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 11 AM
TO 5 PM MST MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THE FIRE WEATHER WATCH IS FOR GUSTY WINDS AND LOW HUMIDITIES AND
IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 233...234...235...236 AND 
  237.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

COZ230>232-051345-
/O.NEW.KPUB.FW.A.0002.120306T1800Z-120307T0200Z/
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
245 PM MST SUN MAR 4 2012

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 230...231 AND 232...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH
FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 230...231 AND 232.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
2 follow-up statements
782 
WWUS85 KPUB 051437
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
737 AM MST MON MAR 5 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 233 THROUGH
237...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 230 THROUGH 237...

COZ233>237-060645-
/O.CON.KPUB.FW.W.0004.120305T1800Z-120306T0000Z/
/O.CON.KPUB.FW.A.0002.120306T1800Z-120307T0200Z/
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
737 AM MST MON MAR 5 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONES 233...234...235...236 AND 237...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONES 233...234...235...236 AND 237...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM TUESDAY MORNING THROUGH TUESDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
FROM 11 AM TO 5 PM MST MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THE FIRE WEATHER WATCH IS FOR GUSTY WINDS AND LOW
HUMIDITIES AND IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 233...234...235...236 AND 
  237. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

COZ230>232-060645-
/O.CON.KPUB.FW.A.0002.120306T1800Z-120307T0200Z/
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
737 AM MST MON MAR 5 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONES 230...231 AND 232...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 230...231 AND 232.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
987 
WWUS85 KPUB 052230
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MST MON MAR 5 2012

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST TODAY FOR GUSTY WINDS
AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 233 THROUGH 237...

...A RED FLAG WARNING IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 222...AND 226 THROUGH 237...

COZ233>237-061430-
/O.UPG.KPUB.FW.A.0002.120306T1800Z-120307T0200Z/
/O.NEW.KPUB.FW.W.0005.120306T1800Z-120307T0200Z/
/O.CON.KPUB.FW.W.0004.000000T0000Z-120306T0000Z/
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
330 PM MST MON MAR 5 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
233 THROUGH 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 233 THROUGH 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING
FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 11 AM
TO 7 PM MST TUESDAY. IN ADDITION...A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONES 233...234...235...236 AND 
  237. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ230>232-061430-
/O.UPG.KPUB.FW.A.0002.120306T1800Z-120307T0200Z/
/O.NEW.KPUB.FW.W.0005.120306T1800Z-120307T0200Z/
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
330 PM MST MON MAR 5 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 230 THROUGH
232...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING
FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 11 AM
TO 7 PM MST TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 230...231 AND 232.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ222-226>229-061430-
/O.NEW.KPUB.FW.W.0005.120306T1800Z-120307T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-
330 PM MST MON MAR 5 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 222...226...227...
228 AND 229...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING
FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 11 AM
TO 7 PM MST TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228 AND 
  229.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 4, 2:29 PM MST, 16 minutes earlier.

Area forecast discussion, Mar 4, 2:29 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MST SUN MAR 4 2012

.SHORT TERM...
(TONIGHT AND MONDAY)

...FIRE WEATHER DANGER ESCALATING...

UPPER RIDGE OF HIGH PRESSURE BUILDING IN STRONG OVER COLORADO
TODAY.  WARMING TREND IS UNDERWAY AND WILL CONTINUE THROUGH MONDAY.
UNDER MOSTLY SUNNY SKIES AND DOWNSLOPE BREEZES...AFTERNOON HIGHS ON
MONDAY SHOULD END UP ABOUT 10 TO 15 DEGREES ABOVE AVERAGE FOR THIS
TIME OF YEAR. NO PRECIPITATION EXPECTED THROUGH MONDAY.

WITH THE WARMING TEMPERATURES AND INCREASING BREEZES...THE FIRE
DANGER ACROSS SOUTHERN COLORADO WILL BE ON THE WAY UP MONDAY.  LOOKS
LIKE A GOOD PART OF THE SOUTHEAST PLAINS WILL APPROACH OR EXCEED
CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON.  IT LOOKS MORE
CERTAIN IN SOME AREAS THAN OTHERS.  I THINK BACA AND EASTERN LAS
ANIMAS COUNTIES WILL EASILY HIT CRITERIA.  BENT...PROWERS AND KIOWA
COUNTIES MAY BE A LITTLE MORE MARGINAL.  THE LATEST FUELS STATUS
UPDATE FROM LAST MONDAY HAS ALL OF THESE AREAS CRITICAL EXCEPT FOR
PROWERS COUNTY.  SINCE IT HAS BEEN A WEEK SINCE THE LAST
UPDATE...AND THINGS HAVE PROBABLY DRIED OUT SOME...WILL DISCOUNT THE
NON CRITICAL ASSESSMENT FOR PROWERS COUNTY.  SO...WILL ISSUE A RED
FLAG WARNING FOR MOST OF THE SOUTHEAST PLAINS...EAST OF THE I-25
CORRIDOR...FROM 11PM TO 5PM MONDAY.  AGAIN...IT MAY BE MARGINAL IN
SOME AREAS...BUT IT USUALLY COMES BACK TO BITE YOU IF YOU TRY AND
SPLIT HAIRS. /LW

.LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

...VERY WARM TUESDAY WITH FIRE WEATHER CONCERNS...
...SNOW LOOKING MORE LIKELY WEDNESDAY INTO THE WEEKEND...

LATEST GUIDANCE IS LOOKING MORE FAVORABLE FOR A POTENTIALLY SIGNIFICANT
LATE WINTER SNOW STORM LATE IN THE WEEK. THIS UNSETTLED PERIOD WILL BE
SANDWICHED BETWEEN DRY AND WARMER WX...AS AN AMPLIFIED PATTERN TYPICAL
OF MARCH IN THE ROCKIES LOOKS TO PERSIST THRU THE EXTENDED PERIOD.

MONDAY NIGHT-TUESDAY...THE STORM STARTS TO TAKE SHAPE AS IT MOVES
QUICKLY INTO THE PACNW AND ON TO THE GRT BASIN. CURRENT SAT OBS SHOW
THE STORM ALREADY DEVELOPING OVR THE GULF OF AK...WHERE IT IS GATHERING
PACIFIC MOISTURE AND COLD AIR IS POURING SWD FROM THE ALEUTIANS.
THIS IS A FAVORABLE INITIAL TRACK FOR A MARCH STORM OVR THE C
ROCKIES. DRY SW WINDS WILL INTENSIFY OVR THE ERN PLAINS TUE AFTERNOON
AND WILL LEAD TO THE LIKELIHOOD OF CRITICAL FIRE WX CONDITIONS FOR
THE SE PLAINS. HAVE ISSUED A FIRE WX WATCH FOR THE MOST LIKELY
ZONES...E AND S OF KPUB.

WEDNESDAY...THE COLD FRONT CHARGES SWD OVR THE PLAINS EARLY IN THE
DAY. TEMPS WILL LIKELY HIT AN EARLY MAX BY WED MORN...THEN FALL
STEADILY AS COLD AIR POURS IN FROM THE N. BY LATE AFTERNOON...COULD
SEE SOME LIGHT RAIN OR SNOW DEVELOP OVR THE PALMER DVD AND ERN
FOOTHILLS. MDT SNOW ALSO EXPECTED OVR THE CONTDVD BY AFTERNOON THRU
WED EVE. IT LOOKS LIKE A MOSTLY SNOW EVENT WITH H7 TEMPS QUICKLY
FALLING TO THE MINUS 10 TO MINUS 14 RANGE.

THE FORECAST GETS TRICKY BY WED NIGHT AND ON THROUGH THE END OF THE
WEEK. LAST RUNS OF THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT.
THE EC IS A BIT SLOWER...HOLDING ON TO SIGNIFICANT QPF FOR THE
PLAINS ON SATURDAY AS IT INTENSIFIES THE H5 CUTOFF OVR NE NM SAT
MORNING. IT SHOWS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMS AS IT
TRACKS THE LOW SLOWLY NEWD INTO NW KS-NE LATE SAT. THE GFS HAS A
SIMILAR INITIAL TRACK...BUT BRINGS THE LOW INTO WRN KS BY THE EARLY
WEEKEND...WHERE IT COULD CONTINUE TO AFFECT THE EXTREME ERN ZONES
THRU THE WEEKEND. WILL CONTINUE TO FOLLOW THE OPERATIONAL
GFS...WHICH HAS REASONABLE SUPPORT FROM THE ENSEMBLE MEAN. BOTH GFS
AND EC SHOW A GOOD CHANCE OF MDT TO POSSIBLY HVY QPF FOR PORTIONS OF
THE PLAINS...WITH THE DEVIL...AS ALWAYS...BEING IN THE DETAILS.
SUSPECT THAT LATER RUNS OF THE NAM WILL BEGIN TO SHOW THE
OROGRAPHIC POTENTIAL OVR THE ERN MTS FOR THU AND BEYOND...WITH
STRONG N-NE WINDS BEHIND THE FRONT BY EARLY THU. HAVE LOWERED TEMPS
THU QUITE A BIT...AND THESE MAY STILL HAVE TO BE LOWERED FURTHER IF
THE STORM TRACK AND STRENGTH CONTINUE TO LOOK FAVORABLE.

WITH MUCH UNCERTAINTY REGARDING HOW LONG THE CUTOFF WILL STICK
AROUND...NOT MUCH CAN BE CONFIDENTLY SAID ABOUT THE WX BEYOND THU.
WILL STICK WITH THE CONSENSUS ENSEMBLE BLEND FOR NOW...WHICH SHOWS
SEASONABLE TEMPS AND LOW POPS THROUGH THE WEEKEND. THERE IS AN
OUTSIDE CHANCE THE UPPR LOW COULD STICK AROUND...WHICH WOULD MEAN
COOLER AND MORE UNSETTLED CONDITIONS TO CONTINUE. EXPECT THE
FORECAST TO WOBBLE AROUND A BIT FOR THE NEXT COUPLE DAYS...HOPEFULLY
CONVERGING ON A SOLUTION BY EARLY IN THE WEEK. ROSE

&&

.AVIATION...

BUILDING RIDGE OF HIGH PRESSURE EXPECTED TO RESULT IN VFR OVER
SOUTHERN COLORADO THROUGH MONDAY. /LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ230>237.

RED FLAG WARNING FROM 11 AM TO 5 PM MST MONDAY FOR COZ233>237.

&&

50/44
Hazardous weather outlook, Mar 4, 9:49 AM MST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
949 AM MST SUN MAR 4 2012

COZ058>089-093>099-051700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
949 AM MST SUN MAR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW WILL CONTINUE THROUGH THIS EVENING OVER THE MOUNTAINS OF
LAKE AND CHAFFEE COUNTIES. ADDITIONAL ACCUMULATIONS WILL BE 2 INCHES
OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES MAY RESULT IN CRITICAL
FIRE WEATHER CONDITIONS NEAR THE KANSAS BORDER. ON TUESDAY...CRITICAL
FIRE WEATHER CONDITIONS COULD OCCUR OVER MUCH OF THE SOUTHEAST PLAINS
DUE TO GUSTY WINDS AND LOW HUMIDITIES.

A PACIFIC STORM SYSTEM WILL IMPACT THE REGION ON WEDNESDAY AND THURSDAY.
THERE IS STILL MUCH UNCERTAINTY REGARDING THE TRACK OF THIS STORM...BUT
THERE IS A CHANCE FOR SIGNIFICANT SNOWFALL OVER PARTS OF THE FORECAST
AREA ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH TONIGHT OVER THE MOUNTAINS OF LAKE AND CHAFFEE
COUNTIES.

77/06

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:45 PM MSTRed Flag WarningPUBBaca, Bent, Kiowa, Las Animas, Prowers26 hr

Nearby

Fire Weather Watches in Colorado, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.